Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 22, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 24, 2009, 3:35 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 3:35 PM EDT (19:35 UTC)
- Expired
- Mar 24, 2009, 8:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
978 WHUS71 KBUF 241935 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 335 PM EDT TUE MAR 24 2009 LOZ042-250000- /O.NEW.KBUF.SC.Y.0022.090324T1935Z-090325T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 335 PM EDT TUE MAR 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. BRISK NORTHEAST WINDS WITH 3 TO 5 FOOT WAVES WILL BACK TO EAST THIS EVENING AND WEAKEN WITH WAVES SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 3:27 PM EDT, 8 minutes earlier.
Area forecast discussion, Mar 24, 3:27 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 327 PM EDT TUE MAR 24 2009 .SYNOPSIS... HIGH PRESSURE WILL MOVE OFF THE COAST TONIGHT, THEN DEEP LOW PRESSURE MOVING NORTHEAST FROM MINNESOTA WILL PUSH A FRONT WITH SOME SHOWERS ACROSS THE AREA WEDNESDAY NIGHT. LOW PRESSURE MOVING NORTHEAST UP THE APPALACHIANS WILL LIKELY BRING MORE RAIN THURSDAY AFTERNOON AND NIGHT...BEFORE WEAK HIGH PRESSURE BRINGS A RETURN TO DRY AND MILDER WEATHER ON FRIDAY. UNSETTLED WEATHER CONDITIONS WILL RETURN DURING THE UPCOMING WEEKEND WHEN LOW PRESSURE MOVES NORTHEAST FROM THE MISSISSIPPI VALLEY. && .NEAR TERM /THROUGH WEDNESDAY/... HIGH PRESSURE WILL MOVE TO THE COAST TONIGHT AND KEEP DRY AND COOL CONDITIONS OVER THE AREA. CIRRUS AHEAD LOW PRESSURE MOVING NORTHEAST FROM MINNESOTA AND WARM ADVECTION ALOFT WILL KEEP OVERNIGHT LOWS A LITTLE WARMER IN THE WEST WITH MID TO UPPER 20S, BUT TEMPERATURES WILL DROP INTO THE TEENS EAST OF LAKE ONTARIO WHERE SKIES WILL CLEAR AGAIN. A FRONT TRAILING FROM THE LOW MOVING INTO ONTARIO WILL APPROACH THE AREA WEDNESDAY AFTERNOON WITH SKIES CLOUDING UP AND A CHANCE OF SHOWERS LATE IN THE AFTERNOON WEST OF THE GENESEE VALLEY. SOUTHERLY WINDS AND 850 MB TEMPERATURES RISING TO +5C WILL BRING HIGHS INTO THE LOWER 50S. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... BOTH THE NAM AND GFS BRING THE FRONT THROUGH WEDNESDAY NIGHT AND WE HAVE FOLLOWED THE FASTER GFS AND THE MAV POPS WITH 70% POPS. THERE WILL BE A BREAK FOR AWHILE THURSDAY, WITH JUST A CHANCE OF LINGERING SHOWERS, THEN AN UPPER SHORT WAVE MOVES INTO THE AREA, AND SURFACE LOW PRESSURE MOVES NORTH FROM THE APPALACHIANS, WITH RAIN LIKELY MOVING IN FROM THE SOUTH THURSDAY AFTERNOON, AND SPREADING ACROSS THE AREA THURSDAY NIGHT AS THE LOW CROSSES THE AREA. IT WILL BE COLD ENOUGH ALOFT EAST OF LAKE ONTARIO FOR SOME SNOW TO MIX IN AFTER MIDNIGHT, BUT IT SHOULD MELT AS IT FALLS WITH TEMPERATURES REMAINING JUST ABOVE FREEZING. THERE WILL BE JUST A LOW CHANCE OF A LINGERING SHOWER EAST OF LAKE ONTARIO EARLY FRIDAY MORNING AS THE LOW MOVES QUICKLY DOWN THE ST LAWRENCE VALLEY...THEN RIDGING WILL BUILD IN WITH FAIR AND MILD WEATHER. HIGH TEMPERATURES WILL BE CLOSE TO 50 WITH SOME CLOUDS SPREADING IN LATE IN THE DAY AHEAD OF THE NEXT LOW. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A WEAK STORM SYSTEM SLIDING BY WELL TO OUR SOUTH EARLY FRIDAY MAY BRING A SHOWER TOWARDS THE EASTERN END OF LAKE ONTARIO, OTHERWISE DRY FRIDAY WITH TEMPERATURES ABOVE NORMAL. THIS SYSTEM FRIDAY CAN BE TRACED BACK TO TWO SHORT WAVES JUST OFF THE WASHINGTON AND OREGON COASTLINE ON THE WATER VAPOR IMAGERY AT 20Z TODAY. 500 HPA HEIGHTS RISE THROUGH THE DAY FRIDAY WITH SFC HIGH PRESSURE OVER THE REGION. THIS SFC HIGH WILL REMAIN ACROSS THE REGION FRIDAY AND FRIDAY NIGHT AS UPPER LEVEL RIDGE BUILDS ACROSS THE REGION IN RESPONSE TO A DEEPENING UPSTREAM STORM SYSTEM OVER THE PLAINS. SATURDAY MORNING A STORM SYSTEM DEVELOPING OVER THE SOUTHERN PLAINS WILL BRING AN INCREASE IN CLOUDS AND PROBABILITY OF RAIN LATER SATURDAY. THIS STORM SYSTEM CAN BE TRACED BACK ON THE 1.5 PV SFC TO AN ELONGATED SHORT WAVE NEAR THE GULF OF ALASKA/ALEUTIAN ISLANDS ON THE WATER VAPOR IMAGERY AT 20Z TODAY. THIS OCCLUDING STORM SYSTEM WILL PULL OUT OF THE PLAINS AND ACROSS THE WESTERN GREAT LAKES THIS WEEKEND LEAVING US ON THE WARM SIDE FOR THE WEEKEND. RAIN FROM THIS SYSTEM IS POSSIBLE SATURDAY AFTERNOON BUT IT WILL LIKELY WAIT TILL SATURDAY NIGHT BEFORE RAIN SPREADS ACROSS THE REGION FROM WEST TO EAST. THE 00Z ECMWF IS SLIGHTLY SLOWER WITH THIS SYSTEM THAN THE 12Z GFS. A CHANCE OF SHOWERS REMAINS SUNDAY AND MONDAY AS THE UPPER LEVEL TROUGH LIFTS FROM OUR WEST TO NORTH. WITH COLDER AIR WRAPPING ACROSS THE REGION SUNDAY NIGHT AND INTO MONDAY THERE MAY BE SOME WET SNOW FLAKES MIXING WITH THE RAIN...BUT TEMPERATURES ALOFT ARE NOT COLD ENOUGH FOR ANY LAKE EFFECT. SFC TEMPERATURES ON MONDAY WILL FALL BACK TO SEVERAL DEGREES BELOW NORMAL. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... HIGH PRESSURE RIDGED FROM QUEBEC TO THE MID ATLANTIC STATES WILL PRODUCE VFR CONDITIONS THROUGH THE TAF PERIOD. SOME LOWER VFR CEILINGS ARE EXPECTED TOWARD THE END OF THE TAF PERIOD AT KJHW WITH A CHANCE OF SOME SHOWERS. OUTLOOK... WEDNESDAY NIGHT...VFR/MVFR WITH SHOWERS LIKELY. THURSDAY...VFR/MVFR IN CHANCE OF SHOWERS. SHOWERS LIKELY THURSDAY NIGHT. FRIDAY...VFR. SATURDAY...VFR/CHANCE OF SHOWERS. && .MARINE... BRISK NORTHEAST WINDS OVER THE WEST THIRD OF LAKE ONTARIO WILL VEER TO THE EAST AND SUBSIDE THIS EVENING. OTHERWISE MODERATE TO FRESH EASTERLIES WILL BECOME SOUTHEAST OVER LAKE ONTARIO TONIGHT WITH WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET. WINDS WILL BE SOUTHERLY 10 TO 20 KNOTS WEDNESDAY NIGHT, BUT WITH THE COLD LAKE WAVES AND WINDS OFF SHORE WAVES SHOULD REMAIN BELOW SMALL CRAFT THRESHOLDS. AFTER THIS EVENING NO MARINE FLAGS ARE EXPECTED THROUGH AT LEAST FRIDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LOZ042. && SYNOPSIS...APB NEAR TERM...APB SHORT TERM...APB LONG TERM...THOMAS AVIATION...APB/JJP MARINE...APB
Hazardous weather outlook, Mar 24, 5:18 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 518 AM EDT TUE MAR 24 2009 NYZ001>005-010>014-019>021-085-250930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 518 AM EDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ELEVATED FIRE RISK TODAY. LITTLE OR NO RAINFALL DURING THE PAST TEN DAYS HAS COMBINED WITH SUNSHINE TO DRY OUT DEAD GRASSES AND WINTER BRUSH ACROSS THE REGION. LOW HUMIDITIES...BELOW 30 PERCENT...AND MODERATE EAST TO SOUTHEAST WINDS CAN BE EXPECTED THIS AFTERNOON. THIS WILL RESULT IN AN INCREASING FIRE HAZARD...WITH THE GREATEST THREAT ACROSS CENTRAL NEW YORK IN THE EASTERN LAKE ONTARIO REGION. THE THREAT WILL DIMINISH TONIGHT WITH LIGHTER WINDS. OUTDOOR BURNING IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-250930- OSWEGO-JEFFERSON-LEWIS- 518 AM EDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ELEVATED FIRE RISK TODAY. LITTLE OR NO RAINFALL DURING THE PAST TEN DAYS HAS COMBINED WITH SUNSHINE TO DRY OUT DEAD GRASSES AND WINTER BRUSH ACROSS THE REGION. LOW HUMIDITIES...BELOW 30 PERCENT...AND MODERATE NORTHEAST TO EAST WINDS CAN BE EXPECTED THIS AFTERNOON. THIS WILL RESULT IN AN INCREASING FIRE HAZARD...WITH THE GREATEST THREAT ACROSS CENTRAL NEW YORK IN THE EASTERN LAKE ONTARIO REGION. THE THREAT WILL DIMINISH TONIGHT WITH LIGHTER WINDS. OUTDOOR BURNING IS STRONGLY DISCOURAGED. THERE HAVE ALREADY BEEN REPORTS OF A FEW BRUSH FIRES IN JEFFERSON AND LEWIS COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-250930- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 518 AM EDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-SLZ022-024-250930- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 518 AM EDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF TMA
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.